Chalazia development in multiple myeloma: a new complication associated with bortezomib therapy

Main Article Content

Charles Yun
Nikhil Mukhi *
Valerie Kremer
Roman Shinder
Vaibhav Verma
Olcay Batuman
(*) Corresponding Author:
Nikhil Mukhi | drnikhilmukhi@gmail.com

Abstract

Multiple myeloma (MM) is a neoplasm of plasma cells within the bone marrow. A major impact on improving survival in MM has been the use of the boronic acid-derived proteasome inhibitor bortezomib, a first-in-class selective inhibitor of the 26S proteasome. Ocular side effects of bortezomib are rare. In this report, we present 2 patients with active MM in whom persistent chalazia became a therapy-interfering complication of treatment with bortezomib. Both patients had relapsed ISS III B kappa light chain myeloma, and they were responding to treatment with bortezomib until chalazia − which caused intolerable discomfort − started. In both patients discontinuation of bortezomib was necessary for chalazia to heal, and restarting of bortezomib was associated with relapse of chalazia.

Downloads month by month

Downloads

Download data is not yet available.

Article Details